Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 20, NWS El Paso, TX

December 10, 20155 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Dec 10, 2015, 2:31 PM MST for 5 counties in New Mexico. It took effect at Dec 11, 2015, 12:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 2:31 PM MST (21:31 UTC)
In effect from
Dec 11, 2015, 12:00 PM MST
Expired
Dec 12, 2015, 3:44 AM MST
In force
16 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 108 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2960 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS74 KEPZ 102131
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 PM MST THU DEC 10 2015

...STRONG WINDS EXPECTED FOR THE SACRAMENTO MOUNTAINS AND EAST
SLOPES OF THE RANGE FRIDAY AFTERNOON THROUGH MOST OF FRIDAY
NIGHT...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE
REGION FRIDAY AND FRIDAY NIGHT. AS THIS FEATURE APPROACHES...WINDS
ALOFT WILL STRENGTHEN OVER THE AREA. THESE WILL INTERACT WITH
HIGHER ELEVATION RANGES SUCH AS THE SACRAMENTO MOUNTAINS. AS A
RESULT...VERY STRONG SUSTAINED WIND SPEEDS AND GUSTS ARE ANTICIPATED
FRIDAY AFTERNOON THROUGH MOST OF FRIDAY EVENING IN THIS AREA.

NMZ415-416-111300-
/O.NEW.KEPZ.WI.Y.0020.151211T2100Z-151212T0900Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
231 PM MST THU DEC 10 2015

...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO
2 AM MST SATURDAY. 

* TIMING...2 PM MST FRIDAY AFTERNOON THROUGH 2 AM SATURDAY
  MORNING.

* WINDS...SUSTAINED WIND SPEEDS 30 TO 35 MPH...WITH GUSTS 45 MPH
  TO OCCASIONALLY 55 MPH. THREAT FOR HIGHEST WINDS WILL SHIFT TO
  THE EAST SLOPES FRIDAY EVENING.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. SECURE LOOSE OBJECTS SUCH
  OUTDOOR FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI
3 follow-up statements
552 
WWUS74 KEPZ 111332
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
632 AM MST FRI DEC 11 2015

...STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST AND
SOUTH CENTRAL NEW MEXICO TODAY THROUGH SATURDAY...

.A POTENT UPPER-LEVEL LOW PRESSURE STORM SYSTEM WILL APPROACH THE
REGION FROM THE WEST TODAY AND PASS ACROSS THE AREA SATURDAY.
TODAY UPPER LEVEL WINDS WILL STRENGTHEN OVER THE AREA AND MIX DOWN
TO THE HIGHER ELEVATIONS CREATING WINDY CONDITIONS BY MID DAY. ALL
AREAS WILL BE BREEZY TO WINDY IN THE MID AFTERNOON HOURS WITH
WINDS EXPECTED TO REMAIN STRONG OVER EAST SLOPES AND THROUGH AREA
PASSES THROUGH THE NIGHT. THESE STRONG WINDS WILL CONTINUE
SATURDAY AS THE STORM PASSES OVER THE REGION. WINDS WILL SLACKEN
SUNDAY AS THE SYSTEM EXITS.


NMZ414-112300-
/O.EXB.KEPZ.WI.Y.0020.151211T1900Z-151213T0000Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON
632 AM MST FRI DEC 11 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
5 PM MST SATURDAY. 

* TIMING...WINDS WILL BEGIN TO INCREASE BY MID-MORNING AND BECOME
  WINDY LATE-MORNING. STRONGEST WINDS ARE EXPECTED AFTER MID-
  AFTERNOON TODAY. WINDS WILL REMAIN STRONG THROUGH MUCH OF
  SATURDAY.

* WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS
  45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-406-408-112300-
/O.EXB.KEPZ.WI.Y.0020.151211T1900Z-151212T2100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON
632 AM MST FRI DEC 11 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
2 PM MST SATURDAY. 

* TIMING...WINDS WILL BEGIN TO INCREASE BY MID-MORNING AND BECOME
  WINDY BY NOON. STRONGEST WINDS ARE EXPECTED AFTER MID AFTERNOON
  TODAY. WINDS WILL REMAIN STRONG THROUGH SATURDAY MORNING.

* WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS
  45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ415-416-112300-
/O.EXT.KEPZ.WI.Y.0020.151211T1900Z-151213T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
632 AM MST FRI DEC 11 2015

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM MST
SATURDAY...

* TIMING...WINDS WILL BEGIN TO INCREASE BY EARLY-MORNING AND
  BECOME WINDY LATE-MORNING. STRONGEST WINDS ARE EXPECTED AFTER
  MID-AFTERNOON TODAY. WINDS WILL REMAIN STRONG THROUGH MOST OF
  SATURDAY.

* WINDS SPEEDS...SUSTAINED WIND SPEEDS 30 TO 35 MPH...WITH GUSTS
  45 TO 50 MPH AND TO OCCASIONALLY 55 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
406 
WWUS74 KEPZ 112111
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
211 PM MST FRI DEC 11 2015

...STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST AND
SOUTH CENTRAL NEW MEXICO TODAY THROUGH SATURDAY...

.A POTENT UPPER-LEVEL LOW PRESSURE STORM SYSTEM WILL APPROACH THE
REGION FROM THE WEST TODAY AND PASS ACROSS THE AREA SATURDAY.
TODAY UPPER LEVEL WINDS WILL STRENGTHEN OVER THE AREA AND MIX
DOWN TO THE HIGHER ELEVATIONS CREATING WINDY CONDITIONS. ALL
AREAS WILL BE BREEZY TO WINDY IN THE MID AFTERNOON HOURS WITH
WINDS EXPECTED TO REMAIN STRONG OVER EAST SLOPES AND THROUGH AREA
PASSES THROUGH THE NIGHT. THESE STRONG WINDS WILL CONTINUE
SATURDAY AS THE STORM PASSES OVER THE REGION. WINDS WILL SLACKEN
SUNDAY AS THE SYSTEM EXITS.

NMZ414>416-121200-
/O.CON.KEPZ.WI.Y.0020.000000T0000Z-151213T0000Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
211 PM MST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS
  45 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND 
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE 
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO 
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND 
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR 
  FURNITURE AND GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-406-408-121200-
/O.CON.KEPZ.WI.Y.0020.000000T0000Z-151212T2100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON
211 PM MST FRI DEC 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY...

* WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 
  45 TO 50 MPH. 

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND 
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE 
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO 
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND 
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR 
  FURNITURE AND GARBAGE CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
006 
WWUS74 KEPZ 121044
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MST SAT DEC 12 2015

...WINDY TODAY ACROSS SOUTHERN NEW MEXICO...

.A DEEP LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND BRING WINDY CONDITIONS TO THE REGION. WEST TO
SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH BY
AFTERNOON WITH GUSTS TO 50 MPH. LOW VISIBILITIES MAY OCCUR DUE TO
THE COMBINATION OF STRONG WINDS AND BLOWING SNOW
OVER...ESPECIALLY OVER THE HIGHER MOUNTAINS.

NMZ402-406-408-122300-
/O.CAN.KEPZ.WI.Y.0020.000000T0000Z-151212T2100Z/
/O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON
344 AM MST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 
  45 TO 50 MPH. 

* TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS
  CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER
  TONIGHT.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ414>416-122300-
/O.CAN.KEPZ.WI.Y.0020.000000T0000Z-151213T0000Z/
/O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
344 AM MST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 
  45 TO 50 MPH. 

* TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS
  CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER
  TONIGHT.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401-403-122300-
/O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT
344 AM MST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 
  45 TO 50 MPH. 

* TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS
  CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER
  TONIGHT.

* IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE
  VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO
  REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND
  VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR
  FURNITURE AND GARBAGE CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 10, 2:33 AM MST, 11 hours 58 minutes earlier.

Area forecast discussion, Dec 10, 2:33 AM MST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 AM MST THU DEC 10 2015

.SYNOPSIS...
WARM AND DRY ACROSS THE BORDERLAND AGAIN TODAY AND FRIDAY WITH
TEMPERATURES RISING TO 10-15 DEGREES ABOVE NORMAL. A MIX OF HIGH
CLOUDS AND SUN WILL MAKE FOR MOSTLY SUNNY SKIES. TOMORROW THE
WINDS WILL INCREASE IN RESPONSE TO THE APPROACH OF A PACIFIC STORM
SYSTEM. THUS A WINDY AFTERNOON IS ON TAP FOR FRIDAY TO BE FOLLOWED
BY CHANCES FOR LOWLAND RAIN AND MOUNTAIN SNOW FRIDAY NIGHT AND
SATURDAY. MUCH COOLER AIR WILL MOVE IN SATURDAY AS THE SYSTEM
PASSES THROUGH THE REGION. THE WEEKEND WILL BE MUCH COOLER WITH
TEMPERATURES NEARLY 20 DEGREES BELOW TODAY AND FRIDAY'S
TEMPERATURES. ANOTHER WEATHER SYSTEM APPROACHES MONDAY WITH MORE
BREEZY TO WINDY CONDITIONS AND A SLIGHT RISK FOR MOUNTAIN SHOWERS.

&&

.DISCUSSION...
NW FLOW ALOFT WILL TURN MORE WESTERLY TODAY AS HIGH PRESSURE ALOFT
TO OUR WEST FLATTENS IN RESPONSE TO A DEVELOPING PAC NW STORM
SYSTEM. THIS WILL KEEP THE WX CONDITIONS ACROSS THE FORECAST AREA
QUITE MILD AND BENIGN. HIGH CLOUDS WILL LIKELY SHOVE EAST WITH
MORE SUN THIS AFTERNOON. TEMPERATURES WILL RISE FURTHER TODAY WITH
MAX TEMPS TOPPING OUT BETWEEN 10-15 DEGREES ABOVE NORMALS. WINDS
WILL BE MODERATE.

MOST OF THE ABOVE REMAINS CONSTANT FOR FRIDAY WITH THE EXCEPTION
OF AN INCREASE IN WINDS. THE WEST COAST TROUGH WILL CONTINUE TO
DIG THROUGH THE GREAT BASIN. H7 WINDS WILL INCREASE TO 35-45KTS
BUT THE SURFACE GRADIENT WILL BE SLOW TO TIGHTEN AS THE MODELS
CONTINUE TO SLOW THE APPROACH OF THE TROUGH. THUS WINDS SHOULDN'T
BE AS STRONG AS EARLIER THOUGHT...SUSTAINED WINDS IN THE 20-30 MPH
RANGE ARE A GOOD BET FOR LATE AFTERNOON. THERE SHOULD BE A GUSTY
NATURE TO THE WINDS IN THE LATER PARTS OF FRIDAY AFT/EVE AS
HEATING PROMOTES MIXING THE STRONG WINDS DOWN INTERMITTENTLY.
GUSTS TO 50 MPH ARE LIKELY. IT APPEARS WE WILL REMAIN BELOW
ADVISORY CRITERIA FOR WINDS. WITH THE RELATIVELY DEEP MIXING AND
DRY CONDITIONS THERE WILL LIKELY BE MINOR DUST.

FRIDAY NIGHT THE TROUGH ARRIVES...AND SATURDAY IT PASSES SLOWLY.
THE SYSTEM IS SOMEWHAT MOISTURE STARVED AND DOESN'T PICK UP ANY
ON IT'S WAY IN...OR FIND ANY IN PLACE OVER THE AREA TO WORK WITH.
THUS PCPN WILL BE LIGHT. HOWEVER THE STORM HAS A COLD CORE AND A
SHARP VORT CHANNEL WHICH SHOULD BOTH PROMOTE SATURATION AND
DESTABILIZATION AS IT PASSES. THUS ISOL-SCAT PCPN IS EXPECTED FRI
NIGHT THROUGH SAT EVENING. SNOW LEVELS WILL LOWER WEST BY SAT AM
AND OVER THE SACS LATE SAT. ALL LOWLANDS SHOULD REMAIN TOO WARM
FOR SNOW...WITH SNOW LEVELS DROPPING TO 6500 FT OVER THE AREA.
PCPN AMOUNTS SHOULD BE IN THE .10 TO .25" RANGE...WITH SNOWFALL
ACCUMULATIONS ONLY 1-3" ABOVE 7KFT. THUS NO WINTER WEATHER
ADVISORIES NEEDED.

MUCH COOLER AIR PUSHES IN FOR A COOLER SATURDAY...TO BE FOLLOWED
BY DRIER AIR ON THE BACKSIDE OF THE EXITING TROUGH SATURDAY
EVENING. THE WEEKEND WILL BE MUCH COOLER...SUNDAY WILL BE
GENERALLY DRY. WINDS LOOK TO HOLD ON WITH BREEZY CONDITIONS FOR
SATURDAY BEFORE SLACKENING FOR SUNDAY.

CURRENT MODEL OFFERINGS BRING THE STRONGER WINDS RIGHT BACK TO THE
REGION MONDAY IN RESPONSE TO A TROUGH PASSAGE SIMILAR TO THE ONE
EXPECTED FRI/SAT. HOWEVER THIS SYSTEM PASSES FURTHER NORTH AND
GIVE LITTLE TO NO CHANCES FOR PCPN OVER THE AREA. MONDAY WILL SEE
MODERATING AND WARMING WEATHER...BUT IT WILL BE SHORT-LIVED AS
COOLER AIR WORKS BACK IN FOR TUE BEHIND MONDAY'S TROUGH PASSAGE.

&&

.AVIATION...VALID 010/12Z-11/12Z... DRY WNW FLOW ALOFT FOR NEXT
24 HRS WITH PERIODS OF HIGH CLOUDS. THUS VFR WITH SCT-BKN200-250.
SFC WINDS WSW 5-10 KTS. MDT-STG SFC INVERSION WILL KEEP HZ/FU
TRAPPED IN LAYER SFC-ARN 3K AGL ESPLY 06Z-18Z.

&&

.FIRE WEATHER... ZONAL FLOW OVER THE WESTERN U.S. WILL CONTINUE TO
PROVIDE DRY AND MILD CONDITIONS OVER SOUTHERN NEW MEXICO AND FAR
WEST TEXAS TODAY. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH
SOME VARIABLE HIGH CLOUDS AT TIMES. FRIDAY A STRONG PACIFIC STORM
SYSTEM WILL APPROACH THE SOUTHERN ROCKIES INCREASING GUSTY WEST
SURFACE WINDS ALONG WITH A CHANCE FOR LOWLAND RAIN SHOWERS AND
HIGH ELEVATION LIGHT SNOW SHOWERS THROUGH SATURDAY EVENING BEFORE
THE STORM MOVES OUT BY EARLY SUNDAY. TEMPERATURES WILL BE ABOUT
20F COOLER ON SATURDAY AND SUNDAY BEHIND THE SYSTEM. ANOTHER STORM
SYSTEM FROM THE PACIFIC IS FORECAST TO MOVE IN TUESDAY BRINGING
MORE WIND...COOLER TEMPS ALONG WITH A SLIGHT CHANCE FOR SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  43  73  48 /   0   0   0   0
SIERRA BLANCA           72  41  73  45 /   0   0   0   0
LAS CRUCES              71  38  68  43 /   0   0   0   0
ALAMOGORDO              69  43  66  45 /   0   0   0   0
CLOUDCROFT              57  35  49  29 /   0   0   0  20
TRUTH OR CONSEQUENCES   69  38  66  39 /   0   0   0   0
SILVER CITY             67  35  60  34 /   0   0   0  30
DEMING                  73  38  69  42 /   0   0   0  10
LORDSBURG               72  36  68  37 /   0   0   0  30
WEST EL PASO METRO      73  44  73  49 /   0   0   0   0
DELL CITY               74  38  75  42 /   0   0   0   0
FORT HANCOCK            76  42  78  48 /   0   0   0   0
LOMA LINDA              68  43  69  45 /   0   0   0   0
FABENS                  74  41  75  47 /   0   0   0   0
SANTA TERESA            72  40  73  46 /   0   0   0   0
WHITE SANDS HQ          70  42  69  46 /   0   0   0   0
JORNADA RANGE           70  37  67  42 /   0   0   0   0
HATCH                   73  39  68  42 /   0   0   0   0
COLUMBUS                74  39  71  44 /   0   0   0  10
OROGRANDE               70  43  71  47 /   0   0   0   0
MAYHILL                 67  40  61  37 /   0   0   0  20
MESCALERO               63  38  56  34 /   0   0   0  20
TIMBERON                61  39  57  36 /   0   0   0  20
WINSTON                 68  36  59  33 /   0   0   0  10
HILLSBORO               72  38  65  37 /   0   0   0   0
SPACEPORT               70  39  67  41 /   0   0   0   0
LAKE ROBERTS            67  28  59  26 /   0   0   0  30
HURLEY                  69  35  63  35 /   0   0   0  30
CLIFF                   70  29  65  30 /   0   0   0  30
MULE CREEK              70  27  63  26 /   0   0   0  40
FAYWOOD                 70  37  63  37 /   0   0   0  20
ANIMAS                  76  36  70  38 /   0   0   0  30
HACHITA                 74  37  70  39 /   0   0   0  20
ANTELOPE WELLS          75  38  70  39 /   0   0   0  30
CLOVERDALE              72  37  67  38 /   0   0   0  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14-BIRD
Hazardous weather outlook, Dec 10, 6:37 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
637 AM MST THU DEC 10 2015

NMZ401>417-TXZ418>424-111345-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
637 AM MST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PACIFIC LOW PRESSURE STORM SYSTEM WILL APPROACH FRIDAY AND PASS
SATURDAY BRING WINDY CONDITION FRIDAY AFTERNOON AND CHANCES FOR
LOWLAND RAIN AND MOUNTAIN SHOWERS FRIDAY NIGHT THROUGH SATURDAY
EVENING. RAIN AND SNOW AMOUNTS ARE EXPECTED TO BE LIGHT WITH ONLY
LOW-END TRAVEL IMPACTS EXPECTED. COOLER WEATHER FOLLOWS FOR THE
WEEKEND. A SECOND PACIFIC STORM SYSTEM WILL BRING MORE WINDY
CONDITIONS FOR MONDAY AFTERNOON AND VERY SLIGHT RISK FOR MOUNTAIN
SHOWERS MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.